Open Access
Translator Disclaimer
April, 1987 A Large Deviations Principle for Small Perturbations of Random Evolution Equations
Carol Bezuidenhout
Ann. Probab. 15(2): 646-658 (April, 1987). DOI: 10.1214/aop/1176992163

Abstract

We prove a result for small random perturbations of random evolution equations analogous to the Ventsel-Freidlin result on small perturbations of dynamical systems. In particular, we derive large deviations estimates and indicate how they can be used to prove an exit result. The processes we study are governed by equations of the form $dx^\varepsilon(t) = b(x^\varepsilon(t), y(t)) dt + \sqrt \varepsilon \sigma(x^\varepsilon(t)) dw(t)$, where $x^0$ is already a random process. The results include the case where $y$ is an $n$-state Markov process. In the special case $\sigma \equiv Id$, the proof of the estimates is a consequence of a generalization of the "contraction principle" for large deviations: We give sufficient conditions on a continuous function $F$, which ensure that if $\{X_\varepsilon: \varepsilon > 0\}$ satisfies a large deviations principle, then so does $\{F(X_\varepsilon, Y): \varepsilon > 0\}$, where $Y$ is independent of $\{X_\varepsilon: \varepsilon > 0\}$.

Citation

Download Citation

Carol Bezuidenhout. "A Large Deviations Principle for Small Perturbations of Random Evolution Equations." Ann. Probab. 15 (2) 646 - 658, April, 1987. https://doi.org/10.1214/aop/1176992163

Information

Published: April, 1987
First available in Project Euclid: 19 April 2007

zbMATH: 0622.60033
MathSciNet: MR885135
Digital Object Identifier: 10.1214/aop/1176992163

Subjects:
Primary: 60F10
Secondary: 34F05 , 60H10 , 60H25 , 60J60

Keywords: contraction principle , large deviations , random evolutions , small random perturbations , Ventsel-Freidlin theory

Rights: Copyright © 1987 Institute of Mathematical Statistics

JOURNAL ARTICLE
13 PAGES


SHARE
Vol.15 • No. 2 • April, 1987
Back to Top